Will Getting Restylane + Dysport at the Same Time Increase Bruise/swelling?
- Asked by ALynn in Arizona
- 3 years ago
I am considering getting Restylane + Dysport done underneath my eyes (for hollows). Will this combination increase swelling/bruising?
Minimizing bruising with Restylane and Botox
The combination of Restylane and Botox is safe and should not cause major bruising. If you are overly concerned, consider taking Bruise-Pak tablets before your injections.
Web reference: http://www.bruisestick.com
Restylane or Juvederm after Botox or Dysport for eyelids
The more injections you do, the greater the risk of swelling and bruising. Take fresh pineapples, oral arnica and avoid blood thinners such as aspirin, ibuprofen or Vitamin prior to procedure. You may be better off doing botulinum toxin such as Botox or Dysport prior to filler injections for rejuvenation around the eyes as better adjustment (and possibly slightly less filler) can be done by your board-certified aesthetic physician injector.
Web reference: http://www.drwilliamting.com/Cosmetic_Dermatology.html
Restylane and dysport at same time should not increase bruising
Getting dysport and Restylane injected at the same time should not increase bruising or swelling. In fact, these two procedures are very often performed together. Restylane is used to fill in lines, folds,and wrinkles and contains hyaluronic acid which pulls in water.
Between this and the trauma from the injection itself, bruising and swelling occurs quite commonly, but is temporary. With Dysport, the injections are more superficial in some cases and shorter so the risk of these side effects is much, much less and not commonly seen.
Recent Injectable Fillers Reviews
Injectable Fillers Photos
Restylane + Dysport
Using the combination of Restylane and Dysport will not automatically increase the risk of bruising, however by virtue of the need for more needle pokes for product placement, that will increase your risk. I am more concerned with the idea that using Dysport under your eyes will decrease the hollow appearance.
Dysport will only decrease the muscle activity, it will not add fullness. Restylane will add fullness all on its own so in all likelihood you will not need the neurotoxin, Dysport. If you also have an issue with crow's feet then Dysport will be a good additive therapy.
Restylane and Dysport are a safe combination
Any injections of fillers (Juvederm , Restylane, etc) or botulinum toxin (Botox and Dysport) have a risk of bruising but this is not particularly increased by combining the treatments. The lower eyelids do have a higher risk of bruising, so don't be upset if you get a small discolored area. Filler works well to disguise the hollows of the lower eyelids, but Dysport is less commonly used for the lower eyelids.
However, a small amount of Dysport can be safely used to diminish wrinkles of the lower eyelids (usually in combination with treatment of the laugh lines), and typically the risk of sagging of the lower eyelids is low. Incidentally, if you do have fillers for the hollows of the lower eyelids, your surgeon will be place the filler deeply and carefully to reduce the risk of lumpiness.
Bruising with Restylane and Dysport together
The risk of bruising is related to your clotting state (ie, whether you take aspirin a day or not), how thin is your skin, wherer the injections are placed (around eye area has high risk). Having 2 products injected on the same day contributes a very small part to the overall risk of bruising.
Botox and fillers
Restylane + Dysport should not affect bruising
Dysport, like Botox, is used to relax hyperactive muscles of expression that cause wrinkles. Although they are sometimes used right under the eyelashes if there is a muscle bulge there, Restylane (like Juvederm and other fillers) would be placed a little bit lower in a hollow area along the edge of the eye socket. (This is often called the "tear trough"). So the two products aren't actually injected into the same area. Good technique will avoid bruising most of the time.
Resylane and Dysport for Lower Lid Hollows
Good question - 2 comments.
1. Your likelihood to bruise with any injectible or COMBINATION of injectibles would depend on
- how "thin" (anticoagulated) your blood is (due Aspirin,Advil, Alleve, Garlic, Vit E or congenital factors)
- the technique used by and the skill of your injector (hopefully a doctor)
- the number of sticks used
Although I do not think there is a high likelihood of bruising in people who are not prone to bruising, I would NOT do such a procedure before an important function (wedding, graduation, etc) or date in case you happen to be one of the unlucky few who does experience it.
2. Injecting the lower lid central to the pupil with either Botox or Dysport will weaken the Orbicularis Oculi muscle which acts to keep the eyelid up against the globe and the fat inside the eye socket.
Once weakened, you MAY get smoothing of the lower lid BUT WITH a droopy lid with white scleral show or ectropion (picture google these terms) as well as herniation of the lower lid fat outwards GREATLY worsening any lower lid fullness resulting in puffy tired (but smooth...) lower lid. Good for the doctor but Not really worth it to you in my opinion.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.